MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 5.5MM ELITE ACROMIONIZER BURR; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 5.5MM ELITE ACROMIONIZER BURR; SAW, POWERED, AND ACCESSORIES
Model Number 72200725
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during use instruments inside the patient in an arthroscopy, the blade shredded off, they managed to remove the debris but the inner blades seemed to become stuck and therefore was unable to rotate.All remaining material was removed from surgical site.The procedure was completed with a s+n back-up device.No significant delay was reported, and no other complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).H3, h6: ¿the device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed the device was received outside of original packaging.The distal tip of the inner blade appears to have what appears to be sluff chamber debris.No physical damage visible to the distal tip of the inner blade or outer blade.The sluff chamber appears to have started melting together.A functional evaluation revealed the device functioned clockwise, counter clockwise, and while oscillating as intended without excessive noise or grinding.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include running the device with inadequate or no suction and irrigation.No containment or corrective actions are recommended at this time.

Brand Name
DYONICS 5.5MM ELITE ACROMIONIZER BURR
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12096013
Report Number1219602-2021-01477
Device Sequence Number17147254
Product Code HAB
UDI-Device Identifier03596010578037
UDI-Public03596010578037
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2024
Device Model Number72200725
Device Catalogue Number72200725
Device Lot Number50779892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;